Alert archive / California / Freeze Warnings in 2020
Freeze Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Nov 9, 2020, 8:48 AM PST for 4 counties in California. It took effect at Nov 10, 2020, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2020, 8:48 AM PST (16:48 UTC)
- In effect from
- Nov 10, 2020, 3:00 AM PST
- Expired
- Nov 10, 2020, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Monterey County, CA, Napa County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 84 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS76 KMTR 091648 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 848 AM PST Mon Nov 9 2020 CAZ506-516-100600- /O.NEW.KMTR.FZ.W.0003.201110T1100Z-201110T1700Z/ North Bay Interior Valleys- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Greenfield, and King City 848 AM PST Mon Nov 9 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures in the mid 20s to around 30 degrees. * WHERE...North Bay Interior Valleys and Southern Salinas Valley/Arroyo Seco and Lake San Antonio. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Ensure all animals have a warm and dry shelter. && $$ CAZ528-100600- /O.NEW.KMTR.FR.Y.0004.201110T1100Z-201110T1700Z/ Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the city of Salinas 848 AM PST Mon Nov 9 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Northern Salinas Valley/Hollister Valley and Carmel Valley. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Ensure all animals have a warm and dry shelter. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
2 follow-up statements
399 WWUS76 KMTR 100522 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 922 PM PST Mon Nov 9 2020 CAZ506-516-101700- /O.CON.KMTR.FZ.W.0003.201110T1100Z-201110T1700Z/ North Bay Interior Valleys- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Greenfield, and King City 922 PM PST Mon Nov 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Southern Salinas Valley/Arroyo Seco and Lake San Antonio and North Bay Interior Valleys. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ528-101700- /O.CON.KMTR.FR.Y.0004.201110T1100Z-201110T1700Z/ Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the city of Salinas 922 PM PST Mon Nov 9 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northern Salinas Valley/Hollister Valley and Carmel Valley. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
265 WWUS76 KMTR 101652 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 852 AM PST Tue Nov 10 2020 CAZ506-516-101800- /O.EXP.KMTR.FZ.W.0003.000000T0000Z-201110T1700Z/ North Bay Interior Valleys- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Greenfield, and King City 852 AM PST Tue Nov 10 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Warming temperatures have moved the affected areas out of Freeze Warning criteria. Cold conditions may return tonight, discussions on additional freeze products are on-going. $$ CAZ528-101800- /O.EXP.KMTR.FR.Y.0004.000000T0000Z-201110T1700Z/ Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the city of Salinas 852 AM PST Tue Nov 10 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Warming temperatures have moved the affected areas out of Frost Advisory criteria. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Nov 9, 4:10 AM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 9, 4:10 AM PST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
410 AM PST Mon Nov 9 2020
.SYNOPSIS...Cold overnight lows will be the highlight for this
morning and Tuesday morning with widespread 30s, and some upper
20s in the coldest inland valleys. Dry weather is expected
through midweek with gusty north winds diminishing today. Daytime
highs will slowly warm through the week. Rain chances increase
Thursday night into Friday.
&&
.DISCUSSION...As of 3:05 AM PST Sunday...Deep upper trough is
moving into Arizona with cold and dry northerly flow over our
district this morning. A wide range of temperatures this morning
with coldest wind-protected inland locations in the mid to upper
20s, and the wind-prone areas in the 40s. North winds gusting as
high as 30-40 mph can be expected through the morning hours in the
North and East Bay Hills with lighter winds mixing down to the
surface. No wetting rains were reported in the North and East Bay
Hills from the past weekend, so fuels remain very dry and fire
danger is elevated as long as the winds persist.
A Frost Advisory is in effect for inland valleys through 9 AM
this morning. The airmass will moderate a little today as 850 mb
temperatures rise from 0C to 5C Tuesday morning. However winds
will diminish tonight and Tuesday morning so overnight lows will
be at or slightly colder on Tuesday morning. Another Frost
Advisory is likely to be issued for tonight and Tuesday morning
after the current one expires.
Temperatures will start to climb a few degrees Tuesday and
Wednesday as the upper level winds become more northwesterly. The
next storm is currently over western Canada and will move into the
Pacific Northwest Tuesday with rain staying to the north. Longer
range models have been consistent in shifting the upper level
high further west, allowing the longwave trough to set up off the
Pacific Northwest. The next system from this trough arrives
around Thursday night or Friday bringing a chance of rain for the
entire district except for the far southern zones through early
Saturday. Another storm is expected to bring better chances for
rain early next week.
&&
.AVIATION...As of 4:10 AM PST Monday...For the 12z TAFs. A dry
air mass resulting in near high confidence VFR for the period.
Mainly light E-SE winds through morning, mainly light and variable
except for local onshore winds near 10 knots in the afternoon.
Vicinity of KSFO...VFR. West wind near 10 knots in the afternoon
otherwise light and variable wind.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR, mainly east to southeast winds 5 to
10 knots except light and variable along the shoreline through
morning. West to northwest winds near 10 knots in the afternoon
and early evening.
&&
.MARINE...As of 3:46 AM PST Monday...Northwest winds will
decrease today except gusty northwest winds continuing over the
northern outer coastal waters through tonight. A mainly dry and
weakening cold front from the Gulf of Alaska will pass south over
the coastal waters Tuesday. A low pressure system will strengthen
as it approaches the Pacific Northwest late this week and push a
cold front and a chance of rain southeastward over our coastal
waters and bays late this week. Seas will remain mixed with
moderate period northwest and southerly swells.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Frost Advisory...CAZ506-516-528
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm until 6 AM
&&
PUBLIC FORECAST: W Pi
AVIATION/MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:48 AM PST | Frost Advisory | MTR | Monterey, San Benito | 24 hr |
Nearby
Freeze Warnings in California, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.